Alert archive / Vermont / Special Weather Statements in 2022
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Aug 4, 2022, 6:26 PM EDT for Addison County, Vermont. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 4, 2022, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Burlington, VT
- Hail
- 0.25 in
- Wind
- 30
County Addison County, VT
The radar
The Burlington radar (KCXX), 79 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WWUS81 KBTV 042226
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
626 PM EDT Thu Aug 4 2022
NYZ034-035-VTZ009-042315-
Western Essex NY-Eastern Essex NY-Western Addison VT-
626 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern Essex
and southwestern Addison Counties through 715 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rogers Rock Campground, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shoreham, Orwell, Bridport, Benson Bay, Coates Point, Black Point,
Grass Island, Beadles Cove, Larrabees Point, Lapham Bay, Fivemile
Point, Chilson, Spar Mill Bay, Stony Cove, Paradox, Pharoah Mountain,
Ironville, Mossy Point, Catfish Bay In Addison County and Prison
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Champlain, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4378 7336 4381 7338 4378 7366 4392 7368
4395 7328 4377 7325 4376 7335
TIME...MOT...LOC 2225Z 264DEG 18KT 4384 7357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
KutikoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:34 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 4, 3:34 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Burlington VT 334 PM EDT Thu Aug 4 2022 .SYNOPSIS... Scattered showers across the region this afternoon will diminish this evening but return again on Friday with thunderstorms possible as well, mainly across central and southern zones. Somewhat drier weather is expected this weekend although temperatures in the mid 80s to lower 90s are expected with heat indices possibly exceeding 95 degrees. && .NEAR TERM /THROUGH FRIDAY NIGHT/... As of 333 PM EDT Thursday...Underwhelming is the word of the day. As we discussed in the previous discussion, thick cloud cover that moved over the area mid-morning through early afternoon put a halt to the potential threat for excessive heat across northern zones, as well as threat for convection as we haven't even seen a cloud flash or pulse in the showers that have developed. The forecast did work out though across southern Vermont where clearer skies allowed for temps in the low 90s to occur, and this combined with dewpoints in the mid 60s to around 70 have produced heat indices of up to 98 degrees. Heading into this evening and tonight, showers across portions of central/northern Vermont will gradually dissipate and shift out of the region, but we'll have to keep an eye on southern Vermont where a brief window before sunset exists for upstream convection to move in. Frequent lightning and heavy rain would be the main threats. Otherwise, with the lack of any forcing over the region, surface or aloft, will keep the area mainly dry but with continued cloudy skies and an abundance of low level moisture, it'll be muggy and mild with lows only in the upper 60s to lower 70s and dewpoints not far below that. For Friday, the moisture boundary that has been stalled north of the border will begin to sag southward, but really won't get much farther than about central VT and the Adirondacks before stalling again for Friday night. Similar to today, we'll see some diurnally driven showers and perhaps some isolated thunder develop during the afternoon hours with locally heavy rain possible, but nothing that will really be a threat. Some breaks in the clouds should allow for temps to rise into the low 80s across the region, and dewpoints will be holding around 70 degrees so it's going to be a bit uncomfortable. Friday night isn't much better either with lows once again in the mid 60s to low 70s, but conditions will be drier again. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 333 PM EDT Thursday...Hot weather is on the way this weekend, starting with 925mb temps in the 21-26C range on Saturday afternoon according to the GFS, NAM12, ECMWF, Canadian, and others. We're forecasting highs in the lower 90s for the Champlain Valley with the mid- to upper 80s elsewhere. Dew points will also unfortunately be in the upper 60s and lower 70s for most, making for a muggy day with showers and thunderstorms possible. Wind flow will assist in warming the area from the southwest. Other than some 500mb-level vorticity passing through the southern portion of the forecast area, forcing will be few and far between, though warmth and moisture could be enough to pop up some scattered storms. Forecast CAPE values will peak in the 2000-2600 J/kg range in Vermont's Rutland, Windsor, and Orange counties, according to the NAM3KM, but with the NAM3KM's reputation to overdo this kind of thing, it's also worth putting some stock in the GFS's drastically different 100-200 J/kg of CAPE. In short, storms are not out of the question for southern and eastern Vermont but also not expected to be severe. We have PoPs in the 20-30% range for these areas. Slightly drier air is expected to move in on Saturday night, and combined with the lack of daytime heating and instability, PoPs are expected to dwindle into the teens and even single digits. Lows will remain in the upper 60s and lower 70s. Burlington, Vermont, and Plattsburgh, New York, may even challenge their nightly maximum low temperature records early Sunday morning. Burlington's record is 71 F set in 2018, and Plattsburgh's record is 69 F set in 2001. Late Saturday night, these spots are expected to fall to only 71 and 70, respectively. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 333 PM EDT Thursday...Sunday will be another hot one with temperatures rising to the lower 90s in the Champlain and Connecticut River valleys, and 80s elsewhere. PoPs will begin increasing again to the 30-40% range mainly along the international border as a boundary pokes in from the north and wind direction shifts to more westerly. Precipitation will likely be spotty, with showers and thunderstorms mainly in northern Vermont and New York. Sunday night into Monday, we have PoPs increasing ahead of a cold front. Based on current models, it appears the main activity is still expected Monday night through Tuesday-Tuesday night. For much of that time period, we have PoPs around 60% for the northwestern portions of the forecast area. The rain and storms are anticipated to traverse from the northwest to southeast Monday through Tuesday. This makes the Monday temperature forecast particularly tricky, as there's a wide range of potential highs possible. Most areas could have temperatures peaking in the 80s, with a few 70s in typically cooler spots. These are largely dependent on when widespread rain arrives. A main concern is if this front ends up slowing overtop of the North Country, allowing for training with forecast Pwats around 1.90. We could also find ourselves in the RRQ of an upper-level jet on Monday night, though the models have been inconsistent with this feature. Tuesday's temperatures are forecast to be seasonable, with mostly 70s in New York and 80s in the Champlain and Connecticut River valleys. Wednesday and Thursday will likely be similar, with dissipating PoPs and increasing temperatures as time progresses. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Through 18Z Friday...Mainly VFR conditions are expected through the period under a BKN-OVC mid cloud deck. Scattered showers and some isolated thunder may brief bring vsby down to IFR at northern terminals through this evening, but anything thereafter overnight should be VFR. An abundance of low level moisture and no wind will support areas of BR/FG overnight, but confidence on restrictions to vsby is low so will continue to monitor. On friday, additional showers and storms are possible, mainly across central/southern VT in the afternoon. Some MVFR ceilings are possible across northern New York in the morning. Outlook... Friday Night: VFR. Slight chance SHRA, Slight chance TSRA. Saturday: VFR. Chance SHRA, Chance TSRA. Saturday Night: VFR. Slight chance SHRA, Slight chance TSRA. Sunday: VFR. Chance SHRA, Chance TSRA. Sunday Night: Mainly VFR, with areas MVFR possible. Chance SHRA. Monday: Mainly MVFR, with local VFR possible. Chance SHRA, Chance TSRA. Monday Night: MVFR/IFR conditions possible. Chance SHRA, Slight chance TSRA. Tuesday: Mainly VFR, with areas MVFR possible. Chance SHRA, Slight chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...Heat Advisory until 7 PM EDT this evening for VTZ010-011-021. NY...None. && SYNOPSIS...Lahiff NEAR TERM...Lahiff SHORT TERM...Storm LONG TERM...Storm AVIATION...Lahiff
Hazardous weather outlook, Aug 4, 4:05 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 405 PM EDT Thu Aug 4 2022 VTZ010-011-021-052015- Orange-Western Rutland-Eastern Windsor- 405 PM EDT Thu Aug 4 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Vermont and southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Warm and humid conditions are expected across portions of the region again this weekend with the threat of excessive heat possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ026>031-034-035-087-VTZ001>009-016>020-052015- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland-Western Windsor- 405 PM EDT Thu Aug 4 2022 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Warm and humid conditions are expected across portions of the region again this weekend with the threat of excessive heat possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 6:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
626 PM EDT Thu Aug 4 2022
NYZ034-035-VTZ009-042315-
Western Essex NY-Eastern Essex NY-Western Addison VT-
626 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern Essex
and southwestern Addison Counties through 715 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rogers Rock Campground, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shoreham, Orwell, Bridport, Benson Bay, Coates Point, Black Point,
Grass Island, Beadles Cove, Larrabees Point, Lapham Bay, Fivemile
Point, Chilson, Spar Mill Bay, Stony Cove, Paradox, Pharoah Mountain,
Ironville, Mossy Point, Catfish Bay In Addison County and Prison
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Champlain, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4378 7336 4381 7338 4378 7366 4392 7368
4395 7328 4377 7325 4376 7335
TIME...MOT...LOC 2225Z 264DEG 18KT 4384 7357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KutikoffThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:23 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 52 min |
| Aug 4, 6:11 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 49 min |
| Aug 4, 7:34 PM EDT | Special Weather Statement | BTV | Windsor | 41 min |
| Aug 4, 7:39 PM EDT | Special Weather Statement | BTV | Rutland | 36 min |
Nearby
Special Weather Statements in Vermont, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.